Agenda

(N.B. This agenda may be subject to change)
09:00 Registration, refreshments and exhibition
09:25 Chair’s Welcome
Sue Macdonald
Midwifery Consultant
09:30 Keynote Address
Shona Robison MSP
Cabinet Secretary for Health and Sport
09:40 The Best Start: Delivering the Five Year Forward Plan for Maternity and Neonatal Care in Scotland
Jane Grant
Chief Executive, NHS Greater Glasgow and Clyde and Chair of the Best Start Implementation Programme Board
10:00 The Lancet Series On Midwifery: What Impact Has It Had And What Are The Next Steps?
Dr Alison McFadden
Senior Research Fellow, School of Nursing and Health Sciences, University of Dundee
10:20 Elephants in the room… what Best Start really means for midwives
Dr Mary Ross-Davie
Country Director for Scotland, The Royal College of Midwives
10:40 The Law And The Midwife
Dr Andrew Symon
Senior Lecturer, School of Nursing and Health Sciences, University of Dundee
11:00 Questions and Discussion
11:15-12:00 Refreshments, networking, exhibition and academic poster display
Ten Minute Tantalisers
Exciting and dynamic, 10 minute sessions that offer edited highlights on a topic, with some key take home messages.
11:30-11:40 A. "Pick me!" Your essential guide to group interviews for student midwife selection
Kathryn Hardie
Midwifery Lecturer, Module Leader Examination of the Newborn
Margaret Moran
Lecturer, Edinburgh Napier University
11:30-11:40 B. Waterbirth - dipping your toe in the water or taking the plunge!
Dianne Garland
Midwifery Consultant and Author
12:00-12:25 Each seminar will be no longer than 25 minutes, with 5 minutes between seminars to allow for movement between rooms
SEMINAR 1 SEMINAR 2 SEMINAR 3 SEMINAR 4
THEME: Improving Workplace Culture THEME: Putting Research & Evidence into Practice Scottish Launch THEME: Making the Best Start work for women and babies
How to… revitalise workplace culture! Putting multi-disciplinary team working principles into practice in materniy
Rosemary Exton
Midwife Band 7/ Research Consultant, Nottingham University Hospitals NHS Trust; Workplace Innovation
An interpretative phenomenological analysis of the experience of provider interaction from the perspectives of women with Post Traumatic Stress Disorder Post Childbirth (PTSD-PC) and midwives
Jenny Patterson
Midwife/ PhD Student, Edinburgh Napier University
All4Maternity
Anna Byrom
Editor, The Practising Midwife Founder, All4Maternity
Keeping Mothers and Babies Together Project
Mary Hannaway
Senior Charge Midwife, Labour Ward, Maternity Unit, Queen Elizabeth University Hospital NHS Greater Glasgow and Clyde
12:30-12:55 Each seminar will be no longer than 25 minutes, with 5 minutes between seminars to allow for movement between rooms
SEMINAR 5 SEMINAR 6 SEMINAR 7 SEMINAR 8
THEME: Developing Midwifery Careers THEME: Putting Research & Evidence into Practice THEME: Education, Practice and Evidence THEME: Next generation screening: Ultrasound and & NIPT
Are we moving forward with the role of Consultant Midwives in the UK?
Caitlin Wilson
UK Consultant Midwives Network
Perinatal mental health problems - The development of a screening scale for antenatal anxiety
Andrea Sinesi
PhD Fellow, University of Stirling
The Midwifery Pan-London Practice Assessment Strategy: an evidence-based approach
Michelle Knight
Midwifery Clinical Practice Facilitator
Georgina Sims
Epsom and St Helier University Hospitals NHS Trust
Judith Pilling DCR(R) DMU MHSc
Director, this is my: Health Screening & Ultrasound Centre and Expert Clinical Specialist Cooper Genomics
Cooper Genomics
13:00-14:00 Lunch, networking, exhibition & academic poster display
Lunchtime Activities
13:00-14:00 Gentle Yoga for everybody
Kat Aydin
Therapist, Kama Yoga Edinburgh

Despite what social media may have led us to believe, Yoga is for everyone and everybody. Yoga is inclusive and accessible to all who are willing to learn and practice.

This presentation is suitable for beginners and yoga students with less than a year’s yoga practice who wish to deepen and further their knowledge and understanding of Yoga. Attention will be given to individual alignment, strengthening of the body and breath awareness. We will look at breathing practices and simple Yoga poses and discover their numerous benefits.

 
Ten Minute Tantalisers
Exciting and dynamic, 10 minute sessions that offer edited highlights on a topic, with some key take home messages.
13:15-13:25 A. "Pick me!" Your essential guide to group interviews for student midwife selection
Kathryn Hardie
Midwifery Lecturer, Module Leader Examination of the Newborn
Margaret Moran
Lecturer, Edinburgh Napier University
13:35-13:45 B. Waterbirth - dipping your toe in the water or taking the plunge!
Dianne Garland
Midwifery Consultant and Author
14:00-14:25 Each seminar will be no longer than 25 minutes, with 5 minutes between seminars to allow for movement between rooms
SEMINAR 9 SEMINAR 10 SEMINAR 11 SEMINAR 12
THEME: International perspectives and projects THEME: Making the Best Start work for women and babies THEME: Making the Best Start work for women and babies THEME: Wellbeing
Water birth of another kind
Alice Gautreau
Midwife, Médecins Sans Frontiéres
Supporting parents with a diagnosis of Down’s Syndrome
Jo Hughes
Family Support Service Manager, Down’s Syndrome Scotland
“Confident Birth”: how to lessen fear and stress during birth
Susanna Heli
Physiotherapist and Writer, Confident Birth
Yoga breathing & coaching practices for staying well in your work
Mags McGeever
Therapist, Light Heart Life A Yoga teacher and life coach, Maggie will talk you through a few short & simple self-care practices that you can use at work or at home. These will focus on reducing stress, releasing tension or discomfort in key areas of your body and increasing your energy, so that you can feel calm and spacious in your body and mind.
14:30-14:55 Each seminar will be no longer than 25 minutes, with 5 minutes between seminars to allow for movement between rooms
SEMINAR 13 SEMINAR 14 SEMINAR 15 SEMINAR 16
THEME: International perspectives and projects THEME: Improving Practice   Sponsored Seminar
The role of traditional Chinese medicine before, during and after childbirth
Helen Chuntso
Acupuncturist and Doula, With You All The Way
Midwifery practice and revised RCOG guidelines on Group B Streptococcus: insight from affected families
Jane Plumb
Chief Executive, Group B Strep Support
Continuity of carer and local delivery of care
Hazel Borland
Executive Nurse Director, NHS Ayrshire and Arran
Gillian Morton
General Manager, NHS Forth Valley
Details to follow shortly
15:00-15:20 Refreshments, networking, exhibition and academic poster display
Presentation of Exhibition Competition Prizes
15:20-15:45 Each seminar will be no longer than 25 minutes, with 5 minutes between seminars to allow for movement between rooms
SEMINAR 17 SEMINAR 18 SEMINAR 19: 1 hour SEMINAR 20: Meet the Author
THEME: Putting research & evidence into practice THEME: Putting research & evidence into practice Lovie: The Story of a Southern Midwife and an Unlikely Friendship
Development and evaluations of the OASI Care Bundle: A quality improvements project to reduce the rates of severe perineal trauma
Dr Posy Bidwell
Research Fellow, Royal College of Obstetricians and Gynaecologists
The journey of blood for mum and baby
Jennifer Wilson
Head of Donor Marketing and Engagements, The Scottish National Blood Transfusion Services (SNBTS)
Ready Steady Baby! Learn about Redesigning Health Information for Parents (ReHIP), and influence the design of new products
Debbie Sigerson
Health Improvement Manager, NHS Health Scotland
Laura Brown
Senior Health Improvement Officer, Marketing and Digital Services Team, NHS Health Scotland
NHS Health Scotland
Hear author, Lisa Yarger, read from her award winning book about Lovie Shelton, an American nurse who took her midwifery training under Margaret Myles in Edinburgh in the late 1940s, going on to become the first nurse-midwife to practice in North Carolina, USA. Lovie won the 2017 Media Award from the American College of Nurse-Midwives.
15:50-16:15 Each seminar will be no longer than 25 minutes, with 5 minutes between seminars to allow for movement between rooms
SEMINAR 21 SEMINAR 22 SEMINAR 19 cont'd SEMINAR 23
THEME: Putting research & evidence into practice   THEME: Improving Practice
Teaching Accident and Emergency Department staff how to resuscitate the pregnant woman, including perimortem caesarean section
Lucy Powls
Educational Lead, SMMDP, NHS Education for Scotland
Case for group parenting antenatal classes
Lovett Okeke
Independent Healthcare Professional
(see seminar 19 above for details) Midwifery practice and revised RCOG guidelines on Group B Streptococcus: insight from affected families
Jane Plumb
Chief Executive, Group B Strep Support
16:20 Never a dull moment…
Terri Coates
Midwifery Advisor, Call The Midwife
16:40 Closing Remarks
Sue Macdonald
Midwifery Consultant
16:45 Conference Closes